MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-nov-2018.It was reported that the catheter was kinked.A 130 direxion hi-flo was selected for use.During preparation, while removing device from packaging, it was noted that the catheter was kinked right after it was removed from hoop.The catheter was never used in the patient.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed a shaft fracture 77cm from the hub.Device evaluated by manufacturer: the device was returned for analysis.The shaft was visually examined.The device showed no kinks.The device showed damage in the form of a fracture located at 77cm from the hub.The device was not completely separated the inner liner was still attached.Per the customers complaint summary, the shaft was fractured during removal from the shipping carrier tube.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8103400
Report Number2134265-2018-63232
Device Sequence Number1345823
Product Code KRA
UDI-Device Identifier08714729839484
UDI-Public08714729839484
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0022366096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1